Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 3, 2021, 3:31 PM EDT for Hall County, Georgia. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2021, 3:31 PM EDT (19:31 UTC)
- Expired
- Oct 3, 2021, 3:45 PM EDT
- In force
- 14 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 30
County Hall County, GA
The radar
The Greer radar (KGSP), 143 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
167
WWUS82 KFFC 031931
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
331 PM EDT Sun Oct 3 2021
GAZ023-031945-
Hall GA-
331 PM EDT Sun Oct 3 2021
...A strong thunderstorm will impact portions of northeastern Hall
County through 345 PM EDT...
At 331 PM EDT, a strong thunderstorm was near Lula, or 11 miles
southeast of Cleveland, moving northeast at 10 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder, you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Locations impacted include...
Lula and Clermont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3443 8362 3442 8362 3441 8365 3439 8366
3438 8366 3436 8367 3434 8365 3433 8370
3448 8381 3451 8377 3450 8366
TIME...MOT...LOC 1931Z 239DEG 10KT 3445 8368
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 3, 2:54 PM EDT, 37 minutes earlier.
Area forecast discussion, Oct 3, 2:54 PM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 254 PM EDT Sun Oct 3 2021 .SHORT TERM /Tonight through Monday Night/... Lead shortwave energy moving across the area this afternoon is generating scattered to numerous showers (and isolated thunderstorms). Other than locally heavy rain and gusty winds, not expecting any significant impact weather through tonight. Driven largely by several broader upr lvl waves over the Great Lakes and Upper Midwest, an unsettled/wet pattern will persist over the next few days across north & central GA. By late Monday into early Tuesday, one such wave is expected to dig south and nearly cut-off over the Lower MS Valley. As this occurs, expect a much more organized threat for heavier rain and embedded thunderstorms, especially into Tuesday, due to the combination of deep moisture and strong synoptic-scale forcing. Until then however, expect mainly cloudy conditions with periods of light to moderate rain. Temperatures are not expected to flucuate too much given the upr lvl pattern and saturated conditions. Warmest conditions should be across our far southern/eastern counties in middle GA where mid 80s are anticipated for Monday (70s expected elsewhere with slightly cooler mid-upr 60s temps in the mountains of north GA). Will continue to advertise the potential for localized flooding in the Hydrologic Outlook (ESFFFC) as periods of heavier rain begin to develop and persist over certain areas through the middle of the week. DJN.83 .LONG TERM /Tuesday through Sunday/... For Tuesday and Wednesday, a closed upper-level low spinning over the Lower MS River Valley will provide persistent deep moisture advection and broad forcing across the CWA, supporting numerous to widespread showers both days. In addition, vort maxes rotating around the upper low will be supportive of periods of locally heavy rain. The cloudy sky and coverage of rain will keep instability on the lower end, but am keeping a chance of thunder in the weather grids as areas of clearing could support pockets of greater instability amid the anomalously moist environment. The primary concern for the long term period continues to be the hydrologic implications of the several-day period of showers and storms, and the potential for pockets of heavy rain. PWATs will surge to 1.50" to 1.75" -- ranging from the 90% moving average to the daily maximum per sounding climo -- and forecast soundings show a saturated atmospheric column across the CWA, supportive of efficient, warm rain processes. Days 1-5 QPF is progging widespread rainfall totals of 2-4 along and north of a line from Columbus to Macon to Greensboro. Areas of rainfall totals of 4-5 inches are possible, especially across northeastern GA where the higher terrain could enhance rainfall. Isolated areas of flash flooding will be possible, especially across north GA where soil moisture is already high. In addition, streamflows across the CWA are generally normal to above normal, so will need to monitor for rising stream levels through the period. The closed low is progged to lift northward on Thursday and be absorbed by the jet stream over the Midwest on Friday. However, the axis of tropical moisture across GA and the Carolinas appears slow to shift eastward and out of the CWA, so am maintaining chance to likely PoPs for Thursday and Friday. Drier air will begin to work in across the CWA from west to east this weekend as an upper-level ridge over Mexico builds northward. Martin && AVIATION... 18Z Update... Unsettled pattern expected through the next 24 to 36 hours with a series of upr lvl waves bringing periods of SHRA/TSRA to the area. Low lapse rates will limit TS coverage through tonight. IFR to MVFR ceilings expected to develop and cover much of west-central and north GA later tonight with another round of rain/few storms expected to overspread the area by midday Monday. //ATL Confidence...18Z Update... Low to medium in ceilings. Medium in limited TS potential this PM. High all other elements. DJN.83 && .PRELIMINARY POINT TEMPS/POPS... Athens 65 78 64 74 / 40 70 60 80 Atlanta 66 76 65 74 / 50 70 60 80 Blairsville 60 73 60 69 / 70 60 70 80 Cartersville 65 77 64 74 / 60 50 60 80 Columbus 67 79 66 77 / 40 70 70 80 Gainesville 64 74 64 71 / 50 70 60 80 Macon 66 82 66 80 / 30 70 60 80 Rome 65 78 65 75 / 50 40 60 80 Peachtree City 65 77 64 74 / 50 80 70 80 Vidalia 68 85 69 85 / 10 50 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DJN.83 LONG TERM....Martin AVIATION...DJN.83
Hazardous weather outlook, Oct 3, 3:20 PM EDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 320 PM EDT Sun Oct 3 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041515- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 320 PM EDT Sun Oct 3 2021 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...Tonight... The probability of widespread hazardous weather is low. Showers and a few thunderstorms will occur through this evening, with a few showers lingering overnight. Locally heavy rain will be the primary threat. Cloud to ground lightning and brief gusty winds could accompany any stronger storms through this evening. Patchy fog is also possible overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Periods of showers and scattered thunderstorms can be expected across north and central Georgia through early Thursday. The main concern will be heavy rain and the increased risk of flooding or localized flash flooding as total rainfall amounts of 3 to 5 inches occur over much of the area by late Wednesday. Creeks and smaller streams could respond quickly due to any persistent heavy rain. Outside of the heavy rain, a few stronger storms could also produce gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. DJN
In the hours before
Special weather statement, Oct 3, 2:37 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
237 PM EDT Sun Oct 3 2021
GAZ047-031900-
Walton GA-
237 PM EDT Sun Oct 3 2021
...A strong thunderstorm will impact portions of northern Walton
County through 300 PM EDT...
At 236 PM EDT, a strong thunderstorm was over Between, or near
Monroe, moving northeast at 25 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder, you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Locations impacted include...
Monroe, Loganville, Walnut Grove, Between, Jersey, Gratis, Bold
Springs, Windsor, Nicholasville, Youth, Pannell and Campton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3391 8376 3389 8376 3390 8374 3390 8373
3392 8367 3391 8365 3391 8364 3389 8363
3388 8358 3369 8374 3377 8393 3385 8389
3393 8380
TIME...MOT...LOC 1836Z 207DEG 22KT 3380 8380
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Oct 3, 2:54 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
254 PM EDT Sun Oct 3 2021
GAZ034-035-047-031930-
Walton GA-Barrow GA-Gwinnett GA-
254 PM EDT Sun Oct 3 2021
...A strong thunderstorm will impact portions of Barrow, east central
Gwinnett and north central Walton Counties through 330 PM EDT...
At 253 PM EDT, a strong thunderstorm was over Bold Springs, or near
Winder, moving northeast at 25 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder, you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Locations impacted include...
Winder, Braselton, Auburn, Dacula, Statham, Bethlehem, Carl, Fort
Yargo State Park, Bold Springs, County Line, Windsor, Harbin,
Nicholasville, Campton and Russell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3407 8377 3407 8374 3405 8371 3405 8362
3404 8360 3404 8357 3400 8355 3381 8374
3390 8392 3411 8381
TIME...MOT...LOC 1853Z 211DEG 23KT 3393 8379
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Oct 3, 2:57 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
257 PM EDT Sun Oct 3 2021
GAZ105-106-031930-
Crisp GA-Dooly GA-
257 PM EDT Sun Oct 3 2021
...A strong thunderstorm will impact portions of southwestern Dooly
and northwestern Crisp Counties through 330 PM EDT...
At 257 PM EDT, a strong thunderstorm was near Drayton, or 9 miles
southwest of Vienna, moving northeast at 15 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder, you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Locations impacted include...
Vienna, Byromville, Lilly, Dooling, Drayton, Georgia Veterans
Memorial St Pk, Richwood and Flint River Wma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3192 8392 3197 8393 3199 8395 3202 8395
3205 8397 3205 8398 3206 8398 3207 8399
3209 8398 3210 8400 3212 8401 3226 8392
3210 8367 3191 8390
TIME...MOT...LOC 1857Z 217DEG 12KT 3203 8394
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Oct 3, 3:13 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
313 PM EDT Sun Oct 3 2021
GAZ093-104-105-031945-
Macon GA-Dooly GA-Sumter GA-
313 PM EDT Sun Oct 3 2021
...A strong thunderstorm will impact portions of south central Macon,
west central Dooly and northeastern Sumter Counties through 345 PM
EDT...
At 312 PM EDT, a strong thunderstorm was over Pennington, or 8 miles
northeast of Americus, moving northeast at 10 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder, you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Locations impacted include...
Oglethorpe, Andersonville, Andersonville National Historic,
Clearview, Methvins, New Era, Flint River Wma and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3207 8416 3215 8420 3216 8419 3216 8418
3217 8418 3229 8408 3211 8394
TIME...MOT...LOC 1912Z 239DEG 10KT 3215 8411
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Oct 3, 3:27 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
327 PM EDT Sun Oct 3 2021
GAZ022-032000-
Forsyth GA-
327 PM EDT Sun Oct 3 2021
...A strong thunderstorm will impact portions of Forsyth County
through 400 PM EDT...
At 327 PM EDT, a strong thunderstorm was over Cumming, moving
northeast at 20 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder, you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Locations impacted include...
Cumming, Matt, Drew, Silver City, Chestatee, Oscarville, Ducktown,
Coal Mountain and Hightower.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3433 8395 3430 8395 3430 8393 3428 8393
3427 8395 3424 8395 3423 8397 3422 8396
3419 8400 3419 8405 3415 8408 3411 8417
3423 8426 3429 8426 3434 8419
TIME...MOT...LOC 1927Z 237DEG 19KT 3424 8416
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Oct 3, 3:31 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
331 PM EDT Sun Oct 3 2021
GAZ023-031945-
Hall GA-
331 PM EDT Sun Oct 3 2021
...A strong thunderstorm will impact portions of northeastern Hall
County through 345 PM EDT...
At 331 PM EDT, a strong thunderstorm was near Lula, or 11 miles
southeast of Cleveland, moving northeast at 10 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder, you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Locations impacted include...
Lula and Clermont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3443 8362 3442 8362 3441 8365 3439 8366
3438 8366 3436 8367 3434 8365 3433 8370
3448 8381 3451 8377 3450 8366
TIME...MOT...LOC 1931Z 239DEG 10KT 3445 8368
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 2:30 PM EDT | Special Weather Statement | FFC | Macon | 30 min |
| Oct 3, 2:37 PM EDT | Special Weather Statement | FFC | Walton | 23 min |
| Oct 3, 2:54 PM EDT | Special Weather Statement | FFC | Barrow | 36 min |
| Oct 3, 2:57 PM EDT | Special Weather Statement | FFC | Dooly | 33 min |
| Oct 3, 3:13 PM EDT | Special Weather Statement | FFC | Sumter | 32 min |
| Oct 3, 3:27 PM EDT | Special Weather Statement | FFC | Forsyth | 33 min |
| Oct 3, 3:39 PM EDT | Special Weather Statement | FFC | Dooly | 36 min |
| Oct 3, 3:59 PM EDT | Special Weather Statement | FFC | Houston | 31 min |
| Oct 3, 5:30 PM EDT | Special Weather Statement | FFC | Coweta | 30 min |
| Oct 3, 5:32 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 28 min |
| Oct 3, 6:38 PM EDT | Special Weather Statement | FFC | Schley | 37 min |
| Oct 3, 6:53 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 37 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.